JournalsrlmVol. 21 , No. 2pp. 193–213

Remarks on the <i>H</i> Theorem for a non involutive Boltzmann like kinetic model

  • Giulia Furioli

    Università di Bergamo, Dalmine, Italy
  • Elide Terraneo

    Università degli Studi di Milano, Italy
Remarks on the <i>H</i> Theorem for a non involutive Boltzmann like kinetic model cover
Download PDF

Abstract

In this paper, we consider a one-dimensional kinetic equation of Boltzmann type in which the binary collision process is described by the linear transformation v* = pv + qw, w* = qv + pw, where (v, w) are the pre-collisional velocities and (v*, w*) the post-collisional ones and pq > 0 are two positive parameters. This kind of model has been extensively studied by Pareschi and Toscani (in J. Stat. Phys., 124(2–4):747–779, 2006) with respect to the asymptotic behavior of the solutions in a Fourier metric. In the conservative case _p_2 + _q_2 = 1, even if the transformation has Jacobian J ≠ 1 and so it is not involutive, we remark that the H Theorem holds true. As a consequence we prove exponential convergence in _L_1 of the solution to the stationary state, which is the Maxwellian.

Cite this article

Giulia Furioli, Elide Terraneo, Remarks on the <i>H</i> Theorem for a non involutive Boltzmann like kinetic model. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 21 (2010), no. 2 pp. 193–213

DOI 10.4171/RLM/567